Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 11, 2001, 8:10 PM MDT for Morgan County, Summit County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2001, 8:10 PM MDT (02:10 UTC)
- Expired
- Jul 11, 2001, 8:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morgan County, UT, Summit County, UT
The radar
The Salt Lake City radar (KMTX), 76 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
148 WUUS55 KSLC 120210 SVRSLC UTC029-043-120245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 810 PM MDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MORGAN COUNTY IN UTAH NORTHWESTERN SUMMIT COUNTY IN UTAH * UNTIL 845 PM MDT * AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF PORTERSVILLE...OR ABOUT 5 MILES EAST OF BOUNTIFUL...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHEAST OF PORTERSVILLE AT 825 PM MDT 5 MILES SOUTHEAST OF RICHVILLE AT 830 PM MDT 2 MILES WEST OF HENEFER...3 MILES SOUTH OF DEVILS SLIDE...3 MILES SOUTH OF CROYDON...6 MILES NORTHWEST OF ECHO AT 845 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4095 11177 4085 11160 4102 11137 4116 11157
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:15 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 11, 3:15 PM MDT, 4 hours 55 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 315 PM MDT WED JUL 11 2001 SYNOPSIS...THE MOIST AND UNSTABLE OVER UTAH WILL BEGIN TO SLOWLY DRY FROM THE WEST THROUGH FRIDAY. A DEVELOPING LOW PRESSURE SYSTEM ALONG THE WEST COAST WILL BRING WINDY AND WARM CONDITIONS TO UTAH FOR THE COMING WEEKEND. DISCUSSION...CONVECTION FIRING UP NICELY ACROSS UTAH THIS AFTERNOON. MOST OF THE ACTIVITY AS EXPECTED HAS A BIAS TOWARDS THE HIGHER ELEVATION. THE EXCEPTION WOULD BE ACROSS NE NV THROUGH W/CNTRL UT WHERE THE ACTIVITY APPEARS ORGANIZED ALONG AN ARCING BOUNDARY. TWO AREAS OF CONCERN LATE THIS AFTERNOON/EVENING. THE FIRST IS THE CNTRL/SRN MOUNTAINS WHERE PERSISTENT/WIDESPREAD CONVECTION ON ALREADY WET GROUND COULD LEAD TO AN HOST OF PROBLEMS. FLASH FLOOD WATCH FOR THE MOUNTAINS WILL BE ALLOWED TO CONTINUE INTO MIDEVENING. WILL DROP THE WATCH FOR THE VALLEY ZONES ADJACENT TO AZ AS ACTIVITY THERE LESS LIKELY TO LEAD TO HEAVY RAINFALL IN UT. BAND OF CONVECTION MOVING THROUGH W/CNTRL UT COULD TURN INTO A PROBLEM FOR NW UT. WITH THIS FEATURE MOVING INTO AN AREA OF GOOD SURFACE HEATING/MOISTURE ALONG WITH JET LEVEL DYNAMIC SUPPORT... WILL HAVE TO WATCH OUT FOR STRONG CONVECTION LATE THIS AFTERNOON/EVENING. GRADUAL DRYING TREND MAY FINALLY BE SET TO TAKE PLACE STARTING THURSDAY. UPPER LOW ALONG NRN CA COAST LIFTING TO THE NORTH WILL TURN THE FLOW OVER THE SRN GREAT BASIN MORE TO THE SW. THIS IN TURN WILL ALLOW THE DRIER AIRMASS OVER NV/SRN CA TO WORK INTO UTAH. DRYING MAY BE RATHER DRAMATIC FOR THE WRN ZONES THURSDAY...BUT SUSPECT THAT MOISTURE WILL HANG ON FOR ANOTHER DAY OVER THE ERN HALF OF THE STATE. INCREASING SW FLOW THIS WEEKEND WILL ALLOW THE DRIER AIR TO TAKE FIRM CONTROL OF THE STATE. WINDY/WARM CONDITIONS EXPECTED TO DEVELOP DUE TO THE DEEPENING OF A RATHER STRONG TROUGH ALONG THE WEST COAST. NEW AVN IF ANYTHING A BIT SHARPER ALONG THE AXIS OF THIS FEATURE COME MONDAY. CONSIDERING THE TIME OF YEAR AND THE FACT THE TROUGH AXIS EXISTS OVER LAND...FEEL THAT THIS SOLUTION OVERDONE. PREVIOUS EUROPEAN MODEL SOLUTIONS OF THIS FEATURE DEEPENING LESS AND RIPPLING EAST ACROSS THE FAR NRN PORTION OF THE REGION STILL LOOKS LIKE THE BEST SOLUTION FOR EARLY NEXT WEEK. SLC 5331 CDC 3221 CONGER .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:30 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah | 30 min |
| Jul 11, 7:45 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.